MAUDE Adverse Event Report: ETHICON INC. PRLNE BLU 36IN 3-0 D/A RB-1; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PRLNE BLU 36IN 3-0 D/A RB-1; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Model Number 8558H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Edema (1820); Erythema (1840); Inflammation (1932); Not Applicable (3189); Swelling/ Edema (4577)
Date of Event 09/18/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to clarify the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.The patient demographic info: weight, bmi at the time of index procedure.Please clarify a date of index surgical procedure? what was the tissue condition, i.E., normal or thin, calcified, fragile, diseased? how was the suture initially placed (interrupted or continuous)? how the suture was initially tied? was there any precipitating stress factor for the suture slippage and breakage? other relevant patient comorbidities/concomitant medications? what is physician¿s opinion as to the etiology of or contributing factors to these events? what is the patient current status? what suture product was used to resuture?.
 
Event or Problem Description
It was reported that the patient underwent a right hand tendon rupture repair surgery on unknown date in 2020 and the suture was used for tendon anastomosis.Seven days after the surgery, the edge of the incision appeared with erythema and post-op inflammation.The incision was opened immediately and edema of subcutaneous tissue was found along with slippage of suture and partial broken suture.The suture was removed and the tendon was anastomosed again with a new suture.One week later, the incision healed.Additional information has been requested.
 
Additional Manufacturer Narrative
Date sent to the fda: 12/04/2020.H6 component code: g07002 ¿ device not returned.A manufacturing record evaluation was performed for the finished device batch, and no non-conformances were identified.Additional information was requested, and the following was obtained: please clarify a date of index surgical procedure?--it was performed on (b)(6) 2020.What is the patient current status? it was reported that the patient's incision healed a week after removal of the suture and replacement of suture.The following information was requested, but unavailable: "the patient demographic info: weight, bmi at the time of index procedure.What was the tissue condition, i.E., normal or thin, calcified, fragile, diseased? how was the suture initially placed (interrupted or continuous? how the suture was initially tied? was there any precipitating stress factor for the suture slippage and breakage? other relevant patient comorbidities/concomitant medications? what is physician¿s opinion as to the etiology of or contributing factors to these events? what suture product was used to re-suture? this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
PRLNE BLU 36IN 3-0 D/A RB-1
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key10651790
Report Number2210968-2020-07782
Device Sequence Number2963101
Product Code GAW
UDI-Device Identifier10705031017092
UDI-Public10705031017092
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Model Number8558H
Device Catalogue Number8558H
Device Lot NumberPBH065
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/27/2020
Supplement Date Received by Manufacturer11/23/2020
Initial Report FDA Received Date10/08/2020
Supplement Report FDA Received Date12/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR